New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
Problems sitting and standing
6 Replies
BreeZ - July 31

Was diagnosed with Fibromialgia a few years back.. Soreness pretty much everywhere.. Shoulder, neck, back, knees and buttocks. My knees and buttocks are the biggest problems along with not being able to get any sleep or even rest. Hurts like heck when i try to stand still ( severe pain in knees) hurts to sit (burning pinching censation in buttocks) If I lay down to rest. i start hurting in different places and then i start squirming and the more i squirm the more i hurt.. it's a vicious cycle. Anyone experiencing these non stop pains?? The only time i don't hurt is if and when i fall asleep. btw, i've tried all the antidepressants and they only keep me awake even more due to dry mouth and i'm up drinking water and running to the bathroom all night.. Just totally miserable most of the time!


Fantod - August 5

Hello BreeZ - Some of my symptoms are similar. I am wondering if you might have restless legs (RLS) too. As for the pain, you might try asking for a medication for nerve pain such as gabapentin to see if it helps. That might take some tinkering to get the dose right. Also, using a calcium supplement with boron and magnesium will help relax your muscles. I hope you are able to get some relief soon. Best of luck.


ALMHA - August 6

Hi BreeZ,
I know how it feels. :o( I remember not being able to stand because of the pain in my feet, I could not sit because it would also hurt, and I could not lay down because I would get too warm even hot and that would cause me more pain. Besides I could not keep my leg extended because that hurt the back of my knee, however if I did bend my legs then I had to bear the pain on my feet in addition to many other parts! I sometimes wanted to just float! That was a crisis. Thanks God by using ice and eating healthier (much more vegetables) I started feeling better, at least I got to a point where I could bear pain and discomfort much better. Now it seems it is coming back again! May God help us! I am trying to do excercises more regularly and hope this will help. Have you tried light exercise and and eating a very healthy diet? Please take care! May God bless you!


BreeZ - August 8

Thank you Fantod and Almha for your imput.. I don't think i have RLS. just sharp pains in my knees.. some of it from arthritis and some of the pain from fibro.. Thanks for the advise both of you.. i'm going to try the calcium supplements and the ice . The gabentin is already helping quite a bit with my knees.. but not doing much for the pains in my buttocks area.. Using ice alot and ALMHA I know what you mean about wanting to FLOAT to get away from the pain.. I've been doing alot of that in the pool at the gym lately .. Floating in the water is a such a great relief and also swimming is a good exercise that allows you to stay cool. Take care and God Bless


melvian - August 9

I have tailbone pain that stabs, pinch,stings, the whole works and I also have heel pain which causes a great deal of pain when standing. My chiro has helped me by doing electronic stimuli and ultra sound therapy, as well as giving me a pain relieving gel called Sombra( which makes me feel so much better). Good Luck and remember, ' we're all in this together'


cwilliams - August 11

I think your pain is severe enough to justify strong pain meds. You have to ask yourself which is worse? The pain or the risks of tolerance, side effects etc? If you want to try this, you should ask your primary physician to refer you to a pain management specialist. I found relief with Tramadol for a long time, but now I'm taking MS Contin. Also I couldn't live without my sleeping pills.

It's horrible having to always deal with the expense, stigma, and side effects, but for me it is better than the pain!

Also, I have to research everything extensively because I realize that doctors can't know everything. Patients react differently.

Good luck


BreeZ - August 12

Hi CWilliams.. i was on some stronger meds for a few months months.. my doctor prescribed the Fentanyl Patch for me . . At first it seemed to help tremondously.. but after a few months.. the effects wore off and i was left with some pretty unpleasant side effects.. I'm pretty sure the Fentanyl is in the same class of drugs as the MSContin that you have mentioned. I made the mistake of taking myself off the patch.. had some violent withdrawals and was too dumb to know they were withdrawals from the patch or just too out of it.. ended up in the emergency room at the hospital. So i would say to anyone that uses this class of drugs.. be very careful.. apparently you have to come off very slowly .. with the help of your physician. At any rate i may try again in the future the MS Contin and at least i'll know this time what not to do.. Thank you for the info..



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question